It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Allergies Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 12-28-2011, 09:20 AM   #1
Junior Member
(female)
 
Join Date: May 2009
Location: U.S.
Posts: 18
cd04 HB User
Question multivitamin causing itching?

hello,

I have been dealing with chronic itching all over my body (like not a spot spared, my fingers itch my toes, back, legs, arms and any other place you can think of). About 3 days ago, I had realized that I had run out of my once daily multi vit and hadn't been taking it for probably 2 weeks (yeah I know, slow on the uptake), but before I began taking it again 3 days ago I thought about it and realized "wait a minute, I haven't been itching & scratching all day like a chimp." (literally one night I came out of the shower crying because the itching was so bad, I am NOT one to shed tears easily, especially from itching!!)/

So anyway I have been taking it for 3 days and the itching has returned! Coincidence? Maybe, but I thought it warranted a post. Is there anything in multivites specifically known to cause chronic itching? I mean there are like a million things in this multivit (whoever heard if tin in a multivitamin? I didnt even know this was a trace mineral needed by the body-it is berkley & jensen brand from Bj's wholesale-it's their store brand) and how do I know if it is an active ingredient, or some stupid filler? I took a snapshot of the ingredient and facts labels and they can be seen here: tn_ingredients.jpg and here: tn_facts.jpg

I take 2000 iu of vitamin d in a separate supplement and also a b complex, any advice/suggestions/theories/personal experience stories would be very helpful!!

thanks in advance!

Last edited by cd04; 12-28-2011 at 09:29 AM.

 
Sponsors Lightbulb
   
Old 12-29-2011, 11:20 AM   #2
Senior Veteran
(female)
 
Join Date: Feb 2001
Location: Burnet, Texas USA
Posts: 4,313
Misty800 HB UserMisty800 HB UserMisty800 HB UserMisty800 HB UserMisty800 HB UserMisty800 HB UserMisty800 HB UserMisty800 HB UserMisty800 HB UserMisty800 HB UserMisty800 HB User
Re: multivitamin causing itching?

You no doubt have found the source of itching.

Vitamins are not regulated like other meds, so, no telling what is really in the vitamins we take.

I had been taking a multi-vitamin plus B-Complex and my new internal medicine doctor told me to take only one, not both.

You may have consumed an overload of something in both vitamins.

 
Old 01-17-2012, 07:50 AM   #3
Newbie
(male)
 
Join Date: Jan 2012
Location: New England
Posts: 5
scarpia HB User
Re: multivitamin causing itching?

I found that I get acne outbreaks whan I take any supplement that has stearic acid or stearate in it. That substance is used to keep the pills from sticking together. There are many other fillers in vitamins. Try different brands and if you find one that doesn;t give you a problem compare ingredients.

 
Old 01-29-2012, 09:20 AM   #4
Newbie
(female)
 
Itchyscalp's Avatar
 
Join Date: Jan 2012
Location: New Orleans, LA
Posts: 4
Itchyscalp HB User
Re: multivitamin causing itching?

I am allergic to Nickel and discovered that Centrum Silver has 5% nickel in it. I haven't had problems with it for years, but since I had a patch test done because of scalp itching, I stopped the Centrum. I don't think it is related to scalp itching, but went to the One A Day Vitamin anyway.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Possible allergy causing skin issues in 4 yr old?? vsmom Allergies 1 11-08-2008 11:36 AM
Allergies Causing Only One Symptom - PAIN sh2mbwrba4ky228 Allergies 3 09-20-2007 06:50 PM
Itching all the time :( labyrinth Allergies 3 02-04-2006 09:26 AM
mangos causing cold sore like symptoms? momof4boys Allergies 24 01-28-2006 02:21 PM
Itching!!! Desperate for help! candibar Allergies 4 01-03-2006 09:17 PM

Tags
allergy, chronic, itch, itching, multivitamins



Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Allegra
Astelin
Benadryl
Clarinex Claritin
  Flonase
Nasonex
Prednisone
Singulair
Zyrtec




TOP THANKED CONTRIBUTORS



Titchou (63), janewhite1 (39), danabarb (16), Machaon (10), MountainReader (10), MeezerWheezer (7), jennybyc (7), ladybud (7), solofelix (6), Liquidplasma (4)

Site Wide Totals

teteri66 (1180), MSJayhawk (1005), Apollo123 (905), Titchou (848), janewhite1 (823), Gabriel (759), ladybud (754), midwest1 (669), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 08:24 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!